Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 70, NWS Eureka, CA

May 25, 2017

NWS Eureka, CA issued this small craft advisory at May 25, 2017, 6:05 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 25, 2017, 6:05 PM PDT (01:05 UTC)
Expired
May 26, 2017, 8:50 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

460 
WHUS76 KEKA 260105
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
605 PM PDT THU MAY 25 2017

PZZ470-260915-
/O.EXP.KEKA.GL.W.0031.000000T0000Z-170526T0100Z/
/O.NEW.KEKA.SC.Y.0070.170526T0105Z-170526T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
605 PM PDT THU MAY 25 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM PDT FRIDAY. 

* WINDS...N 15 TO 25. DIMINISHING LATER TONIGHT.

* WAVES...N 8 TO 11 FT AROUND 8 SECONDS THIS EVENING...SUBSIDING 
  TO 8 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-475-260915-
/O.EXP.KEKA.SE.W.0016.000000T0000Z-170526T0100Z/
/O.EXP.KEKA.SC.Y.0069.000000T0000Z-170526T0100Z/
/O.NEW.KEKA.SC.Y.0070.170526T0105Z-170526T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
605 PM PDT THU MAY 25 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS...N 10 TO 20 KT.

* WAVES...N 10 FT AT 8 SECONDS THIS EVENING...SUBSIDING TO 8 FT 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-260700-
/O.NEW.KEKA.SC.Y.0070.170526T0105Z-170526T0700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
605 PM PDT THU MAY 25 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...NORTHERLY 10 TO 20 KT DIMINISHING LATE TONIGHT.

* WAVES/SEAS...7 TO 9 FEET AT 9 SECONDS. WAVES WILL DIMINISH LATER
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
826 
WHUS76 KEKA 260336
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
836 PM PDT THU MAY 25 2017

PZZ450-475-261000-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-170526T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
836 PM PDT THU MAY 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 10 TO 20 KT.

* WAVES...N 8 TO 10 FT AT 8 SECONDS THIS EVENING...SUBSIDING TO 8
  FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-261145-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-170526T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
836 PM PDT THU MAY 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY...

* WINDS...N 10 TO 20. DIMINISHING LATER TONIGHT.

* WAVES...N 8 TO 11 FT AROUND 8 SECONDS THIS EVENING...SUBSIDING 
  TO 6 TO 8 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-260700-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-170526T0700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
836 PM PDT THU MAY 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...NORTHERLY 5 TO 15 KT DIMINISHING LATE TONIGHT. GUSTS TO
  25 KT NEAR CAPE MENDOCINO.

* WAVES/SEAS...6 TO 8 FEET AT 9 SECONDS. WAVES WILL DIMINISH 
  LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
939 
WHUS76 KEKA 260921
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 AM PDT FRI MAY 26 2017

PZZ455-261730-
/O.NEW.KEKA.SC.Y.0071.170526T0921Z-170526T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
221 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WAVES/SEAS...NORTHWEST SWELL 7 TO 9 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-475-261730-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-170526T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WINDS...N 10 TO 20 KT.

* WAVES...N 8 TO 10 FT AT 8 SECONDS THIS EVENING...SUBSIDING TO 
  8 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
439 
WHUS76 KEKA 261550
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
850 AM PDT FRI MAY 26 2017

PZZ450-470-475-261700-
/O.CAN.KEKA.SC.Y.0070.000000T0000Z-170526T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
850 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ455-261700-
/O.CAN.KEKA.SC.Y.0071.000000T0000Z-170526T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
850 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 4:49 PM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 25, 4:49 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
449 PM PDT Thu May 25 2017

.SYNOPSIS...An upper-level trough passing by to our northeast
will keep temperatures a few degrees below seasonal values through
Saturday morning, before ridging aloft builds across the region
through at least the first half of next week. This ridge will also
bring warmer temperatures to the region, especially across the
interior.

&&

.UPDATE...Stratus coverage over Mendocino county has remained
slightly more widespread than previously expected so have adjusted
to forecast to start out with more clouds. In Humboldt county
expect this evening clouds wills start to fill in faster than
previously expected. Tomorrow clouds may be slow to clear out due
to the deep marine so have adjusted them slightly as well. MKK

&&

.PREV DISCUSSION... /issued 240 PM PDT Thu May 25 2017/

DISCUSSION... SHORT TERM... (Tonight through Friday night)

Look for a repeat performance of our weather tonight, as stratus
will build inland through the some of the interior valleys and along
the coast. Here, these clouds will help insulate the ground, keeping
overnight temperatures a little warmer. Otherwise, look for
temperatures to fall into the 40s tonight, with the colder readings
found across the interior east of the coastal range. Clouds will
gradually burn off by the late morning/early afternoon hours where
stratus does develop.

Temperatures on Friday afternoon will be similar to today along the
coast. However, with a trough axis taking its time to cross the
forecast area, highs across the interior will be a little cooler
compared to today. More coastal/valley stratus looks to develop
Friday night, in the typically prone areas.

LONG TERM...
(Saturday through Thursday)

Increasing temperatures and mainly dry conditions will be the main
theme for the weekend. The aforementioned trough axis will exit the
area to our east, with ridging aloft building across the region
through the first half of Monday. Increasing heights and warming
temperatures will provide seasonably warm conditions along the
coast, while interior locations warm several degrees, with a few
spots climbing into the 90s by Sunday/Monday.

The forecast become a little more interesting for the latter half of
the weekend into early next week as well concerning convective
potential. The models continue to show precipitation developing
across the Yolla Bollys and near the Trinity Alps on Sunday and
Monday. They do show lifted indices dropping into the -3 to -6
range with MLCAPEs of 750 to 1500 J/kg. Even so, I'm having trouble
buying into this as ridging will be prevalent, with no vort maxes
seen anywhere nearby. With that in mind, it does look like
convective temperatures could be approached or breached, but again,
confidence in this occurring isn't all that high. So for now, the
forecast was largely unchanged.

The tail end of a trough passing by to our north may increase rain
chances for locations north of highway 299 if the GFS solution
verifies. Otherwise, the net effect from the trough will be some
cooling aloft, allowing afternoon highs to drop a few degrees for
the middle to end of the work week. /PD

AVIATION...
Along the coast/near coastal valleys north of Cape Mendocino, marine
clouds gave way to mostly sunny skies earlier than yesterday. A
vibrant northerly flow kept skies clear at the CEC air terminal.
However at ACV and the Humboldt Bay Area, MVFR-IFR conditions
persisted until around noonday with mostly light and variable winds.
Speaking of winds...although the northerly flow will remain somewhat
robust, winds will not be as strong as yesterday. Will keep with
persistence as guidance showing no significant changes. Therefore
marines clouds expected to return to the coast this by late
evening.

Inland: A pronounced marine layer spilled into river valleys
especially in Mendocino where the whole county was inundated with
nearly a 100% blanket of CIGS 010-025. Clouds were fairly slow to
erode, but finally eroded west over the coastal hills/mountains and
into the Anderson Valley as shown on the 1PM VIS Sat Picture. The
marine layer will remain deep enough that stratus will again spill
and spread into the UKI valley including the UKI air terminal
overnight. /TAA

MARINE...
Winds and seas in the coastal waters have been slowly
diminishing today. Winds and seas will continue to subside tonight.
Lighter winds and lower seas are expected for Fri through Sat as
broad low pressure develops over the waters. Light N-NW winds will
return for Sunday and Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 PM PDT this evening for PZZ450-475.

     Hazardous Seas Warning until 6 PM PDT this evening for PZZ450-
     475.

     Gale Warning until 6 PM PDT this evening for PZZ470.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 25, 3:31 AM PDT, 14 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
331 AM PDT Thu May 25 2017

CAZ101>113-261045-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
331 AM PDT Thu May 25 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:21 AM PDTSmall Craft AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.